MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC CATH PKGD: BERMAN 5 FR 80CM; CATHETER, FLOW DIRECTED

ARROW INTERNATIONAL LLC CATH PKGD: BERMAN 5 FR 80CM; CATHETER, FLOW DIRECTED
Catalog Number AI-07135
Medical Device Problem Codes Crack (1135); Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/16/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Qn#(b)(4).
 
Event or Problem Description
It was reported that "during a procedure, the physician performed right ventricular angiography for the patient through the alleged unit by using a power injector.The injection pressure setting was lower than the maximum injection pressure indicated on ifu.A crack was observed at the catheter after injection which caused fluid leakage".Additional information received states that the settings were volume-10ml; flow-12ml/sec; rise time-0.3 secs; pressure limit- 500psi, and the leak was located at the proximal end of the catheter (outside of the patient).As a result, the operator removed the catheter and stopped performing further angiography.No medical intervention required.No patient harm or injury.The patient status is reported as "fine".
 
Additional Manufacturer Narrative
(b)(4).The reported complaint that "a crack was observed at the catheter after injection which caused fluid leakage" was confirmed upon investigation of the returned sample.The customer returned for investigation was a 5fr.80cm berman catheter without the original packaging (inp-4).The sample was returned in a cardboard box and was in a sealed bio-hazard bag (inp-1, inp-2).Upon return, the catheter body was immediately noted ruptured near the junction hub; the body was noted ruptured from approximately 86.3cm to 86.9cm from the distal tip of the catheter (inp-7, inp-8).The inflation lumen stopcock was in the open position (inp-5).The recommended volume capacity of the balloon is 0.75cc (inp-5).The supplied control stroke syringe was not returned with the sample.Upon microscopic inspection, the balloon appeared typical; no damage or abnormalities were noted to the balloon (inp-6).No condensation was noted within the inflation lumen extension line.Spots of dried contrast media were noted within the injection lumen extension line.No blood was noted on the interior or the exterior surfaces of the returned sample.No other damage or abnormalities were noted.The inflation lumen was injected with 0.75cc of air using a lab inventory control stroke syringe.The balloon inflated symmetrically (anp-1, an p-2).Both sides of the balloon measured approximately 4mm each.The balloon did meet specifications per graphic of radius ratio less than or equal to 2.0.The inflation lumen was injected with 0.75cc of air using a lab inventory control stroke syringe.The balloon inflated symmetrically (anp-1, anp-2).The balloon deflated in less than 3 seconds when the syringe was removed per specification.No pull away was noted after the tug test.The balloon was placed in water and air was injected into the inflation lumen again.No leak was noted.The ruptured catheter body did not result in damage to the inflation lumen.The catheter's injection lumen was aspirated/flushed, and air was noted leaking from the damaged/ruptured catheter body (anp-3).Based on a review of the device history record (dhr), the product met specification upon release; however, the specifications were not met during the complaint investigation due to the ruptured catheter body.The probable root cause of the complaint was manufacturing related.Capa has been initiated under teleflex's quality system by the manufacturing site to further investigate this complaint issue.Teleflex will continue to monitor and trend for complaints of this nature.Other remarks: n/a.Corrected data: n/a.
 
Event or Problem Description

Brand Name
CATH PKGD: BERMAN 5 FR 80CM
Common Device Name
CATHETER, FLOW DIRECTED
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL INC.
16 elizabeth drive
chelmsford MA 01824
Manufacturer Contact
kevin don bosco
3015 carrington mill blvd
morrisville 27560
MDR Report Key17666065
Report Number3010532612-2023-00489
Device Sequence Number6207752
Product Code DYG
UDI-Device Identifier00801902002273
UDI-Public00801902002273
Combination Product (Y/N)N
Initial Reporter CountryHK
PMA/510(K) Number
K892530
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/16/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2024
Device Catalogue NumberAI-07135
Device Lot Number16F22L0062
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/25/2023
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/16/2023
Supplement Date Received by Manufacturer10/05/2023
Initial Report FDA Received Date08/31/2023
Supplement Report FDA Received Date10/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/22/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown